Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 255, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Oct 28, 2021, 9:29 PM EDT. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 28, 2021, 9:29 PM EDT (01:29 UTC)
- Expired
- Oct 28, 2021, 10:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 36 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 1.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1784 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.2
The text
As transmitted.
986
WHUS52 KKEY 290129
SMWKEY
GMZ032-035-043-044-054-290230-
/O.NEW.KKEY.MA.W.0255.211029T0129Z-211029T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
929 PM EDT Thu Oct 28 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Hawk Channel from Craig Key to Halfmoon Shoal out to the reef...
Bay and Gulf Side from Craig Key to Halfmoon Shoal out to 5
fathoms...
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 nm...
* Until 1030 PM EDT.
* At 927 PM EDT, a strong thunderstorm was located near Ninefoot
Shoal, moving northeast at 22 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
Annette Key, Howe Key, Big Munson Island, Raccoon Key, Little Pine
Key, Ninefoot Shoal and Money Key.
LAT...LON 2450 8156 2466 8166 2501 8110 2477 8095
TIME...MOT...LOC 0127Z 239DEG 27KT 2462 8154
HAIL...0.00IN
WIND...>34KTS
$$
KR1 follow-up statement
644
FZUS72 KKEY 290159
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
959 PM EDT Thu Oct 28 2021
GMZ054-290209-
/O.CAN.KKEY.MA.W.0255.000000T0000Z-211029T0230Z/
959 PM EDT Thu Oct 28 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
LAT...LON 2478 8096 2460 8136 2477 8147 2501 8110
TIME...MOT...LOC 0159Z 239DEG 27KT 2474 8131
$$
GMZ032-035-043-044-290230-
/O.CON.KKEY.MA.W.0255.000000T0000Z-211029T0230Z/
959 PM EDT Thu Oct 28 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT...
For the following areas...
Hawk Channel from Craig Key to Halfmoon Shoal out to the reef...
Bay and Gulf Side from Craig Key to Halfmoon Shoal out to 5
fathoms...
At 959 PM EDT, a strong thunderstorm was located over Little Pine
Key, moving northeast at 25 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
Locations in the warning include...
Annette Key, Howe Key, Coupon Bight, Little Pine Key, Money Key,
Horseshoe Key and Cooks Island.
LAT...LON 2478 8096 2460 8136 2477 8147 2501 8110
TIME...MOT...LOC 0159Z 239DEG 27KT 2474 8131
HAIL...0.00IN
WIND...>34KTS
$$
KRWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Oct 28, 3:10 PM EDT, 6 hours 19 minutes earlier.
Area forecast discussion, Oct 28, 3:10 PM EDT, 6 hours 19 minutes before
Area Forecast Discussion
National Weather Service Key West FL
310 PM EDT Thu Oct 28 2021
.DISCUSSION...
Water vapor imagery reveals the leading edge of the long-
advertised frontal boundary is beginning to push towards the
offshore southeast Gulf of Mexico coastal waters. Lightning
networks are detecting a pretty coherent band of thunderstorms in
a quasilinear, relatively storm structure. Ample daytime heating
has allowed surface temperatures at most island communities to
rise to the mid to upper 80s. In general, the forecast reasoning
has not changed this iteration. The main forecast challenge will
be whether there will be sufficient forcing for ascent to maintain
this linear convective structure as it propagates through the CWA.
Most convective allowing model (CAM) guidance does highlight the
Florida Keys in the southern periphery of the line, albeit showing
a general weakening trend from west to east. The general timing of
this will be between 00z and 06z, although isolated activity may
develop beforehand. More stratiform rain showers are expected
behind the push of the main linear structure, likely lingering
through much of the overnight hours.
Behind the frontal passage, a relatively tight pressure gradient
will result in breezy to windy conditions for the Florida Keys for
Friday and Saturday. Temperatures will drop a few degrees, but
the main sensible weather change will be the much drier and
comfortable conditions. Dewpoints may reach as low as the the
lower 60s at many island locations on Saturday. A formidable ridge
building across South Florida will result in low rain (and near-
nil thunder) chances for much of the weekend and early next week.
&&
.MARINE...
From synopsis, a Small Craft Advisory is in effect for all
Florida Keys coastal waters. A frontal boundary will continue to
approach the Florida Keys coastal waters this evening, resulting
in freshening southwesterly to westerly breezes. The front will
push through the marine zones of the Keys late this evening and
overnight, with increased rain and thunder chances as the front
passes. Fresh to strong breezes will prevail across the coastal
waters through Saturday. Breezes will slacken Saturday night
through early next week, with below normal rain, and near- nil
thunder chances expected.
&&
.AVIATION...
VFR conditions will prevail at both EYW and MTH island terminals
through tomorrow with a period of sub-MVFR ceilings and sub-IFR
visibilities likely for an extended period during the overnight
hours. Confidence in shower and thunderstorm activity in association
with a cold front sliding south is increasing, and strong
thunderstorms are possible overnight. Have included a 12 hour period
in the TAFs in which the shower activity will likely be impactful
for both island terminals. There is minor concern of crosswinds at
EYW as winds will remain elevated overnight and into tomorrow with
frequent gusts of 20 to 25 knots out of the southwest.
&&
.CLIMATE...
In 1913, the daily record rainfall of 2.25 inches was recorded.
Rainfall records in Key West date back to 1871.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 5 AM EDT Friday for GMZ031>035-
042>044-052>055-072>075.
&&
Public/Marine/Fire...BT
Aviation/Nowcasts....Williams
Data Acquisition.....MRR
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Oct 28, 4:43 AM EDT, 16 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 443 AM EDT Thu Oct 28 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-290845- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 443 AM EDT Thu Oct 28 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TONIGHT A Small Craft Advisory will likely be needed in all waters starting tonight due to increasing southwest to west winds associated with a cold front that is expected to move through the area tonight. Isolated thunderstorms will be possible today, then scattered thunderstorms will be possible tonight as a cold front passes across the Florida Keys. The primary thunderstorm hazards will be possible cloud to surface lightning strikes. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A Small Craft Advisory will likely be needed through Saturday in all coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. NB
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 8:10 PM EDT | Special Marine Warning | KEY | 34 min | |
| Oct 28, 8:36 PM EDT | Special Marine Warning | KEY | 54 min | |
| Oct 28, 9:50 PM EDT | Special Marine Warning | KEY | 41 min | |
| Oct 28, 9:56 PM EDT | Special Marine Warning | KEY | 39 min | |
| Oct 28, 10:30 PM EDT | Special Marine Warning | KEY | 27 min | |
| Oct 28, 10:47 PM EDT | Special Marine Warning | KEY | 46 min | |
| Oct 28, 10:56 PM EDT | Special Marine Warning | KEY | 53 min | |
| Oct 28, 11:31 PM EDT | Special Marine Warning | KEY | 48 min | |
| Oct 29, 12:16 AM EDT | Special Marine Warning | KEY | 59 min | |
| Oct 29, 12:32 AM EDT | Special Marine Warning | KEY | 39 min | |
| Oct 29, 12:59 AM EDT | Special Marine Warning | KEY | 61 min | |
| Oct 29, 1:51 AM EDT | Special Marine Warning | KEY | 54 min | |
| Oct 29, 1:53 AM EDT | Special Marine Warning | KEY | 67 min | |
| Oct 29, 2:44 AM EDT | Special Marine Warning | KEY | 61 min | |
| Oct 29, 2:58 AM EDT | Special Marine Warning | KEY | 62 min | |
| Oct 29, 3:40 AM EDT | Special Marine Warning | KEY | 43 min | |
| Oct 29, 3:57 AM EDT | Special Marine Warning | KEY | 63 min | |
| Oct 29, 4:55 AM EDT | Special Marine Warning | KEY | 65 min | |
| Oct 29, 5:13 AM EDT | Special Marine Warning | KEY | 62 min | |
| Oct 29, 5:49 AM EDT | Special Marine Warning | KEY | 31 min | |
| Oct 29, 6:28 AM EDT | Special Marine Warning | KEY | 41 min | |
| Oct 29, 7:07 PM EDT | Coastal Flood Statement | KEY | Monroe | 33 hr |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.